MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI LCP PERIARTIC PROX HUMERUS PL 8 HOLE/199MM/LT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI LCP PERIARTIC PROX HUMERUS PL 8 HOLE/199MM/LT; PLATE, FIXATION, BONE
Model Number 04.123.027
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is not available for reporting.Date of postoperative plate breakage is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent hardware removal of a proximal humerus plate due to non-union and broken plate.Originally, the eight (8) hole titanium plate and thirteen (13) screws were implanted on (b)(6) 2017.All the screws were intact, however, two (2) locking screws backed out.The last humerus revision for the broken plate had six (6) locking screws, one (1) cortex screw and six (6) locking screws in the head of the plate.The surgeon took out the plate and applied a new plate.There was no delay in the completion of the procedure.Patient outcome is unknown.Concomitant device reported: unknown locking screws (part # 412.1xx, lot # unknown, quantity # 4), unknown cortex screw (part # unknown, lot # unknown, quantity # 1), unknown locking screw (part #404.8xx, lot # unknown, quantity # 6).This report is for one (1) 3.5mm ti lcp periartic prox humerus pl 8 hole/199mm/lt.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 04.123.027, lot 7631668: manufacturing location: depuy synthes ¿ elmira, manufacture date: march 27, 2014.A review of the device history record (dhr) revealed no non-conformances.The dhr shows this lot of devices was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material dhr revealed this lot met all specifications with no non-conformances or rework noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.A product investigation was completed: it was visually observed that the plate broke at the first combi-head (proximal side).The fracture is transverse.The balance of the device shows signs of being implanted and being explanted.The complaint condition is confirmed and the received condition agrees with the complaint description.Dimensional inspection showed the device was conforming to specifications.A device history review, was performed for the returned implant¿s lot number and no material review reports, non-conformance reports or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.A review of the current design drawing and the drawing revision at the time of manufacture was performed; no issues were identified.Based on the available information it is not possible to determine a definitive root cause for the complaint condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: additional information provided.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There were no generated fragments.There was no delay in the completion of the procedure.Patient outcome was stable.Concomitant devices: 3.5mm titanium locking screw self-tapping (part: 412.1xx, lot: unknown, quantity: 4) cortex screw (part: unknown, lot: unknown, quantity: 1) cortex screw (part: 404.830, lot: unknown, quantity: 1) locking screw (part: unknown, lot: unknown, quantity: 6).

Brand Name
3.5MM TI LCP PERIARTIC PROX HUMERUS PL 8 HOLE/199MM/LT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7814691
Report Number2939274-2018-53472
Device Sequence Number16540715
Product Code HRS
UDI-Device Identifier10886982110305
UDI-Public(01)10886982110305
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K082625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.123.027
Device Catalogue Number04.123.027
Device Lot Number7631668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2018
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer08/27/2018
10/03/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date09/21/2018
10/05/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;